Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 230, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 7:00 PM EDT for 4 counties in Kentucky; Brown County, Clermont County, Ohio. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 27, 2012, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:05 PM EDT | HAIL 0.75 | Falmouth, KY | 30-40 MPH WINDS |
| Jul 27, 7:10 PM EDT | TSTM WND DMG | Falmouth, KY | A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS51 KILN 272300
SVRILN
KYC023-161-191-201-OHC015-025-280000-
/O.NEW.KILN.SV.W.0230.120727T2300Z-120728T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
700 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
WESTERN MASON COUNTY IN NORTHERN KENTUCKY...
EASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN BROWN COUNTY IN SOUTHWEST OHIO...
EXTREME SOUTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
* UNTIL 800 PM EDT.
* AT 656 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MORNING VIEW TO WILLIAMSTOWN...MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...
AUGUSTA...
RIPLEY...
WASHINGTON...
MAYSVILLE...
IN ADDITION...FOSTER...LENOXBURG...MCKINNEYSBURG...WILLOW GROVE...
BRADFORD...CHILO...BROWNING CORNER AND NEAVE ARE NEAR THE PATH OF
THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3858 8421 3856 8441 3854 8443 3855 8445
3881 8433 3880 8377 3859 8378 3847 8389
3848 8394 3843 8399
TIME...MOT...LOC 2300Z 273DEG 34KT 3879 8427 3856 8438
$$
HATZOS4 follow-up statements
027
WWUS51 KILN 272320
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT FRI JUL 27 2012
KYC023-161-191-201-OHC015-025-280000-
/O.CON.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
720 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EXTREME SOUTHERN CLERMONT...SOUTHWESTERN BROWN...BRACKEN...
ROBERTSON...EASTERN PENDLETON AND WESTERN MASON COUNTIES...
AT 717 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UTOPIA TO MILFORD...MOVING EAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RIPLEY...WASHINGTON AND MAYSVILLE.
IN ADDITION...AA HIGHWAY AT STATE ROUTE 19...CHATHAM...PARINA...
HIGGINSPORT...US ROUTE 62 AT STATE ROUTE 875...MOUNT OLIVET...PIQUA
AND STONEWALL ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3858 8421 3857 8434 3881 8427 3880 8377
3859 8378 3847 8389 3848 8394 3843 8399
TIME...MOT...LOC 2320Z 276DEG 39KT 3879 8400 3857 8411
$$
HATZOS131
WWUS51 KILN 272330
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT FRI JUL 27 2012
KYC191-OHC025-272340-
/O.CAN.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
PENDLETON KY-CLERMONT OH-
730 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN CLERMONT AND
EASTERN PENDLETON COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED SOUTHEAST INTO BRACKEN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3873 8414 3877 8407 3877 8405 3881 8401
3880 8377 3859 8378 3847 8389 3848 8394
3843 8399
TIME...MOT...LOC 2330Z 276DEG 39KT 3874 8388 3852 8399
$$
KYC023-161-201-OHC015-280000-
/O.CON.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
MASON KY-ROBERTSON KY-BRACKEN KY-BROWN OH-
730 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BROWN...BRACKEN...ROBERTSON AND WESTERN MASON
COUNTIES...
AT 725 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STONEY POINT TO MOUNT OLIVET...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RIPLEY AND WASHINGTON.
IN ADDITION...BURIKA...DOVER...LOWELL...SARDIS...TUCKAHOE...
ALHAMBRA...SOUTH RIPLEY AND MURPHYSVILLE ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3873 8414 3877 8407 3877 8405 3881 8401
3880 8377 3859 8378 3847 8389 3848 8394
3843 8399
TIME...MOT...LOC 2330Z 276DEG 39KT 3874 8388 3852 8399
$$
HATZOS260
WWUS51 KILN 272348
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT FRI JUL 27 2012
KYC023-272358-
/O.CAN.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
BRACKEN KY-
748 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR BRACKEN COUNTY HAS BEEN
CANCELLED...
THE STORMS HAVE MOVED EAST OF BRACKEN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3850 8397 3878 8382 3880 8377 3859 8378
3847 8389 3848 8394
TIME...MOT...LOC 2348Z 276DEG 39KT 3871 8371 3849 8388
$$
KYC161-201-OHC015-280000-
/O.CON.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
MASON KY-ROBERTSON KY-BROWN OH-
748 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BROWN...ROBERTSON AND WESTERN MASON COUNTIES...
AT 747 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MORANBURG TO
ALHAMBRA...MOVING EAST AT 45 MPH.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF ROBERTSON...SOUTHERN
BROWN AND WESTERN MASON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3850 8397 3878 8382 3880 8377 3859 8378
3847 8389 3848 8394
TIME...MOT...LOC 2348Z 276DEG 39KT 3871 8371 3849 8388
$$
HATZOS192
WWUS51 KILN 272354
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT FRI JUL 27 2012
KYC161-201-OHC015-280003-
/O.EXP.KILN.SV.W.0230.000000T0000Z-120728T0000Z/
MASON KY-ROBERTSON KY-BROWN OH-
754 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN...ROBERTSON AND
WESTERN MASON COUNTIES WILL EXPIRE AT 800 PM EDT...
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MASON COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3850 8397 3878 8382 3880 8377 3859 8378
3847 8389 3848 8394
TIME...MOT...LOC 2353Z 276DEG 39KT 3870 8364 3848 8381
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 27, 4:51 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT FRI JUL 27 2012 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE 20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES THROUGH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN. WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT. LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME 90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE EXCLUDED ITS QPF IN THE FORECAST. A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD. WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK... TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20 PERCENT FRIDAY GIVEN UNCERTAINTY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES. HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER. WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR OBSERVATIONS. FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE WITH IFR CIGS AND MVFR/IFR VSBYS ATTM. ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO BE CONCERNED ABOUT ATTM. UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. .OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088. KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...SNYDER AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 PM EDT FRI JUL 27 2012 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-282100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- 500 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ098>100-OHZ079>082-088-282100- ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING IF HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 27, 6:22 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MOUNT ORAB 39.03N 83.92W
07/27/2012 BROWN OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
&&
KURZSpecial weather statement, Jul 27, 6:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT FRI JUL 27 2012
OHZ080>082-088-272300-
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
624 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIGHLAND...
NORTHWESTERN SCIOTO...WESTERN PIKE AND NORTHERN ADAMS COUNTIES
THROUGH 700 PM EDT...
AT 622 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BELFAST...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SEAMAN...MARSHALL...
PEEBLES AND KINCAID SPRINGS.
ALSO...MAY HILL...SINKING SPRING...LOCUST GROVE...SMOKY CORNERS...
POPLAR GROVE...RARDEN...ELM GROVE AND IDAHO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3894 8368 3902 8368 3902 8369 3921 8364
3912 8306 3882 8312Local storm report, Jul 27, 6:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST CARROLLTON 38.68N 85.16W
07/27/2012 M62.00 MPH CARROLL KY TRAINED SPOTTER
&&
KURZLocal storm report, Jul 27, 6:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG BURLINGTON 39.02N 84.72W
07/27/2012 BOONE KY AMATEUR RADIO
12 INCH DIAMETER TREE DOWN
&&
SNYDERLocal storm report, Jul 27, 6:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST KYMESO CARROLLTON 2E 38.69N 85.14W
07/27/2012 M45 MPH CARROLL KY MESONET
&&
SFHSpecial weather statement, Jul 27, 6:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT FRI JUL 27 2012
OHZ079-081-272315-
ADAMS OH-BROWN OH-
650 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN AND SOUTHERN
ADAMS COUNTIES THROUGH 715 PM EDT...
AT 647 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR REDOAK...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MANCHESTER AND WEST
UNION.
ALSO...DECATUR...BRADYSVILLE...CHERRY FORK...BENTONVILLE...WAMSLEY...
BLUE CREEK AND ROME ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3869 8350 3870 8351 3868 8365 3872 8382
3889 8377 3890 8327 3863 8327
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 19 min |
| Jul 26, 9:08 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 112 min |
| Jul 26, 9:09 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
| Jul 26, 9:40 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 26, 9:59 PM EDT | Flash Flood Warning | ILN | Lewis, Mason | 6 hr |
| Jul 27, 12:13 AM EDT | Flash Flood Warning | ILN | Lewis | 8 hr |
| Jul 27, 12:22 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 38 min |
| Jul 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 4 hr |
| Jul 27, 12:58 AM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jul 27, 11:25 AM EDT | Flash Flood Watch | ILN | Lewis, Mason, Robertson | 13 hr |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 28 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton, Pendleton | 35 min |
| Jul 27, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 50 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 min |
| Jul 27, 7:06 PM EDT | Special Weather Statement | ILN | Owen | 24 min |
| Jul 27, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 52 min |
| Jul 27, 7:54 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 3 hr |
| Jul 26, 8:25 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | ILN | Brown | 39 min |
| Jul 26, 9:19 PM EDT | Special Weather Statement | ILN | Adams | 41 min |
| Jul 27, 5:04 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 49 min |
| Jul 27, 5:42 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jul 27, 5:57 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 33 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | ILN | Clinton | 40 min |
| Jul 27, 6:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 27, 6:50 PM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Jul 27, 7:17 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.